MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Codes Dizziness (2194); Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter displayed the battery indicator symbol.The complaint was classified based on the customer care advocate (cca) documentation.The patient reported that the meter displayed the battery indicator symbol at 11:45 am on (b)(6) 2018.The patient manages her diabetes with metformin and glipizide oral medication.She denied making any changes to her usual diabetes management routine after the battery symbol appeared.She stated that about 5 minutes later, she developed symptoms of ¿dizziness and shakiness¿.She denied receiving any treatment for her symptoms above and beyond the usual routine of diabetes care and management.At the time of troubleshooting, the cca documented that the meter was not being used for the first time.Based on the information provided, there had been no misuse of the meter.Also, based on the information provided, the meter¿s battery needed to be replaced.After changing the battery, the issue was resolved.This complaint is being reported because the patient reportedly developed symptoms that meet lfs¿ criteria for a serious injury adverse event, i.E.Dizziness and shakiness, after obtaining the battery indicator symbol on the meter.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7845170
Report Number3008382007-2018-02473
Device Sequence Number13790792
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/24/2018
Device Age74 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age68 YR